MAUDE Adverse Event Report: MEDTRONIC HEART VALVE DIVISION HANCOCK II MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVE DIVISION HANCOCK II MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number T510C31
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiomyopathy (1764); Death (1802)
Date of Event 08/17/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Other relevant device(s) are: product id: 620bg27, serial/lot #: (b)(4), (b)(6), (b)(4).Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that 5 months post implant of this mitral annuloplasty band, the band was explanted and replaced with a bioprosthetic valve.The reason for explant was not reported.Subsequently, 6 days post implant of the bioprosthetic valve, the patient died.The cause of death was not received.There was no evidence to suggest that the valve or its function contributed to the patient¿s death.It is unknown whether an autopsy was performed.
 
Additional Manufacturer Narrative
Medtronic received additional information that the annuloplasty band was replaced due to progression of cardiomyopathy with posterior leaflet restriction and posterior wall dysfunction.The physician reported the cause of death was also due to cardiomyopathy and was unrelated to the bioprosthetic valve.No autopsy was performed.Patient weight added.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Outcome attributed to adverse event was corrected and refers to product id: 620bg27, serial/lot #: (b)(4), ubd: 12-oct-2022, udi#: (b)(4).Date mfr rec additional information was corrected.If information is provided in the future, a supplemental report will be issued.

Brand Name
HANCOCK II MITRAL BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVE DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7895521
Report Number2025587-2018-02473
Device Sequence Number16599073
Product Code LWR
UDI-Device Identifier00643169594425
UDI-Public00643169594425
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/18/2021
Device Model NumberT510C31
Device Catalogue NumberT510C31
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer08/28/2018
09/18/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date09/25/2018
10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age69 YR
Patient Weight56